SIDE-EFFECTS ALERT FOR ALL STATIN USERS AS DRUG IS LINKED TO DEPRESSION AND MEMORY LOSS
New health warnings are to be issued over popular cholesterol- lowering drugs after evidence that thousands of users suffer side-effects such as depression and sexual problems.
More than 6 millions adults are prescribed statins by their GPs will be told about five new 'undesirable effects' in leaflets issued with packets of the drugs. These include sleep disturbances, memory loss, sexual dysfunction, depression. But some doctors have criticised delays by the Government's drug safety watchdog, the Medicines and Healthcare products Regulatory Agency. The MHRA signalled the need for updating warnings last year but disagreement about the wording have held up the changes.
Edward Priestly comments. 100s of prescribed drugs have many of these and other more serious side-effects. These side-effects are in addition to the previous ones where warnings are given of severe disabling muscle disorders caused by statins that can lead to kidney failure .